Alert archive / Indiana / Rip Current Statements in 2011
Rip Current Statement 6, NWS Northern Indiana
NWS Northern Indiana issued this rip current statement at Jul 13, 2011, 4:30 AM EDT. It took effect at Jul 13, 2011, 5:00 AM EDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Jul 13, 2011, 4:30 AM EDT (08:30 UTC)
- In effect from
- Jul 13, 2011, 5:00 AM EDT
- Expired
- Jul 13, 2011, 10:42 PM EDT
- In force
- 18 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted, in the capitals the NWS used until 2016.
282 WHUS43 KIWX 130830 CFWIWX URGENT - IMMEDIATE BROADCAST REQUESTED LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 430 AM EDT WED JUL 13 2011 INZ003-MIZ077-131630- /O.NEW.KIWX.RP.S.0006.110713T0900Z-110714T0600Z/ LA PORTE-BERRIEN- 430 AM EDT WED JUL 13 2011 /330 AM CDT WED JUL 13 2011/ ...RIP CURRENT RISK IN EFFECT THROUGH LATE TONIGHT... * RISK...MODERATE. * WAVES...2 TO 4 FEET SUBSIDING TO 1 TO 3 FEET LATE TONIGHT. * WINDS...NORTH 15 TO 20 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A MODERATE RISK OF RIP CURRENTS. ONLY EXPERIENCED SURF SWIMMERS SHOULD ENTER THE WATER. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG SWIMMER CAN BECOME EXHAUSTED QUICKLY. && $$
3 follow-up statements
703 WHUS43 KIWX 131435 CFWIWX URGENT - IMMEDIATE BROADCAST REQUESTED LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1035 AM EDT WED JUL 13 2011 INZ003-MIZ077-132245- /O.CON.KIWX.RP.S.0006.000000T0000Z-110714T0600Z/ LA PORTE-BERRIEN- 1035 AM EDT WED JUL 13 2011 /935 AM CDT WED JUL 13 2011/ ...RIP CURRENT RISK REMAINS IN EFFECT THROUGH LATE TONIGHT... * RISK...MODERATE. * WAVES...2 TO 4 FEET SUBSIDING TO 1 TO 3 FEET LATE TONIGHT. * WINDS...NORTH 15 TO 20 KNOTS...GUSTING TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A MODERATE RISK OF RIP CURRENTS. ONLY EXPERIENCED SURF SWIMMERS SHOULD ENTER THE WATER. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG SWIMMER CAN BECOME EXHAUSTED QUICKLY. && $$
512 WHUS43 KIWX 132010 CFWIWX URGENT - IMMEDIATE BROADCAST REQUESTED LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 410 PM EDT WED JUL 13 2011 INZ003-MIZ077-140415- /O.CON.KIWX.RP.S.0006.000000T0000Z-110714T0600Z/ LA PORTE-BERRIEN- 410 PM EDT WED JUL 13 2011 /310 PM CDT WED JUL 13 2011/ ...RIP CURRENT RISK REMAINS IN EFFECT UNTIL 2 AM EDT /1 AM CDT/ THURSDAY... * RISK...MODERATE. * WAVES...2 TO 4 FEET SUBSIDING TO 1 TO 3 FEET LATE TONIGHT. * WINDS...NORTH 15 TO 20 KNOTS...GUSTING TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A MODERATE RISK OF RIP CURRENTS. ONLY EXPERIENCED SURF SWIMMERS SHOULD ENTER THE WATER. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG SWIMMER CAN BECOME EXHAUSTED QUICKLY. && $$
234 WHUS43 KIWX 140242 CFWIWX URGENT - IMMEDIATE BROADCAST REQUESTED LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1042 PM EDT WED JUL 13 2011 INZ003-MIZ077-140345- /O.CAN.KIWX.RP.S.0006.000000T0000Z-110714T0600Z/ LA PORTE-BERRIEN- 1042 PM EDT WED JUL 13 2011 /942 PM CDT WED JUL 13 2011/ ...RIP CURRENT RISK IS CANCELLED... * RISK...LOW. * WAVES...1 TO 3 FEET. * WINDS...EAST TO NORTHEAST 5 TO 10 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG SWIMMER CAN BECOME EXHAUSTED QUICKLY. && $$
What forecasters said that day
The local office's own words before this rip current statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this rip current statement went out at Jul 13, 4:07 AM EDT, 23 minutes earlier.
Area forecast discussion, Jul 13, 4:07 AM EDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 407 AM EDT WED JUL 13 2011 .SHORT TERM... TODAY THROUGH THURSDAY NIGHT. ISOLATED SHOWERS EARLY THIS MORNING MAINLY ACROSS THE SOUTH...ALONG WITH TEMPERATURE TRENDS WILL BE THE MAIN FORECAST ISSUES FOR THE SHORT TERM FORECAST. BROAD UPPER LEVEL SHORT WAVE TROUGH WILL CONTINUE TO TRACK EASTWARD ACROSS THE GREAT LAKES REGION THIS MORNING HELPING TO CONTINUE TO PUSH SFC FRONT SOUTHWARD INTO SOUTHERN INDIANA. LAGGING LOW LEVEL FRONT WILL PUSH THROUGH MAINLY SOUTHERN PORTIONS OF THE FORECAST AREA EARLY THIS MORNING WITH SOME FORCING FROM A WEAKER SHORT WAVE PROGRESSING THROUGH NORTHERN PLAINS RIDGE. THIS SHORT WAVE IS BECOMING INCREASINGLY SHEARED AS IT ENTERS THE DOWNSTREAM UPPER LEVEL CONFLUENT ZONE ACROSS THE GREAT LAKES REGION...BUT THIS WEAK FORCING COMBINED WITH SOME WEAK LOW LEVEL MOISTURE POOLING MAY BE ENOUGH TO GENERATE SOME ISOLATED SHOWERS ACROSS FAR SOUTHERN LOCATIONS THROUGH THE EARLY MORNING. SIGNIFICANTLY DRIER MID LEVEL AIR WILL ADVECT SOUTHWARD FOR THE MID TO LATE MORNING HOURS AS MID LEVEL RIDGE AXIS SHIFTS EASTWARD INTO THE UPPER MS RVR VALLEY EFFECTIVELY ENDING PRECIP CHANCES ACROSS THE SOUTH. THUS...DECREASING CLOUD TREND CAN BE EXPECTED THIS MORNING WITH JUST SOME LOW COVERAGE AFTERNOON CU DEVELOPING. COLD AIR ADVECTION TODAY SHOULD ALLOW FOR FAIRLY DECENT MIXING...AND HAVE GENERALLY UTILIZED MIXING DOWN 900 HPA MODEL THERMAL PROGS TO SFC AS FIRST GUESS FOR MAX TEMPERATURES TODAY WHICH FALL CLOSELY INLINE WITH PREVIOUS FORECAST AND MOSGUIDE VALUES FROM THE MID 70S TO AROUND 80. BROAD SFC ANTICYCLONE WILL SLOWLY DRIFT ACROSS GREAT LAKES REGION TONIGHT RESULTING IN VEERING SFC WINDS TO THE EAST. SKIES LIKELY TO START OUT CLEAR THIS EVENING...WITH SOME INCREASING HIGH CLOUDS POSSIBLE LATE TONIGHT INTO EARLY THURSDAY AS UPPER LEVEL SHORT WAVE RIDES NORTHERN PLAINS RIDGING POSSIBLY SPILLING SOME CIRRUS INTO THE AREA OVERNIGHT. LOW LEVEL MOISTURE PROFILES NOT LOOKING VERY CONDUCIVE FOR FOG FORMATION TONIGHT AND WITH ADDED LIMITING FACTOR OF POSSIBLE INCREASING CIRRUS OVERNIGHT WILL HOLD OFF ON ANY PATCHY FOG MENTION. FAIRLY DRY LOW LEVELS AND LIGHT WINDS SHOULD ALLOW FOR A FAIRLY DECENT TEMP DROP OFF TONIGHT INTO THE MID TO UPPER 50S. A SOMEWHAT STABLE WAVE PATTERN IN PLACE ACROSS NORTH AMERICA WITH PERSISTENCE OF A LONGWAVE TROUGH...RIDGE...TROUGH WHICH WILL ALLOW FOR ONLY A SLOW EASTWARD ADVECTION OF LOW LEVEL THETAE TROUGH ACROSS THE GREAT LAKES REGION. WITH STRONGER LOW LEVEL SOUTHWESTERLY JET LOOKING TO AFFECT UPPER MIDWEST INTO THE UPPER GREAT LAKES...FEEL BEST CHANCE OF NOCTURNAL STORMS AND MCS FORMATION THURSDAY NIGHT SHOULD REMAIN NORTH OF THE AREA AND WILL CONTINUE TO KEEP THURSDAY NIGHT FORECAST DRY. WILL NEED TO KEEP AN EYE ON THURSDAY NIGHT PERIOD HOWEVER...AS THICKNESS ORIENTATION COULD SUPPORT ANY EVENING STORMS THAT DEVELOP ACROSS UPPER MS RVR VALLEY DROPPING INTO MAINLY FAR NORTHERN SECTIONS OVERNIGHT INTO EARLY FRIDAY MORNING...BUT LIKELY IN A DIMINISHING STATE IF THIS OCCURS. && .LONG TERM... FRIDAY THROUGH TUESDAY... FCST PERIOD TO BEGIN WITH SFC HIGH OFF TO THE EAST DIRECTING STRONG RETURN FLOW UP INTO THE MID AND UPPER MS VALLEY...WHICH WILL BE THE FOCUS FOR ANOTHER ACTIVE BOUT OF MCS ACTIVITY AROUND THE STRONG UPPER RIDGE THAT WILL REMAIN ANCHORED OVER THE DROUGHT-RIDDEN SOUTHERN PLAINS. HERE THE MODELS TEND TO BE IN REASONABLE AGREEMENT IN POINTING TOWARD NOCTURNAL MCS GENERATION...WITH AMPLE MOISTURE TRANSPORT...PERSISTENT NOCTURNAL LLJ IN THE PLAINS...AND THETAE RIDGE AT 850MB ALL LINING UP NICELY. HOWEVER...MODELS OFFERING DIFFERING SOLUTIONS WRT DOWNSTREAM PROPAGATION TRAJECTORIES AND POTENTIAL IMPACTS FOR OUR CWA. FOR NOW WILL LEAVE GRIDS AS IS WITH SMALL CHANCE POPS FRI/FRI NITE...ALTHOUGH LATEST SOLN DOES TEND TO SUGGEST FAVORABLE PATTERN FOR REACHING OUR AREA DELAYED UNTIL SAT OR SUN NITE. ABOVE NORMAL TEMPS AND INCREASING HUMIDITY TO EXPECTED DURING THE PERIOD. && .AVIATION... 06Z TAFS...QUIET WEATHER WILL DOMINATE THIS PERIOD. SFC COOL FRONT CONTINUES TO SAG SOUTHWARD ACROSS CENTRAL INDIANA EARLY THIS MORNING. A FEW LIGHT SHOWERS TRACKED ACROSS NORTHWEST INDIANA LAST EVENING IN ASSOCIATION WITH A WEAKENING UPPER LEVEL TROUGH...BUT DISSIPATED AS THEY TRACKED INTO NORTH CENTRAL INDIANA. FOR THE REMAINDER OF THE EARLY MORNING HOURS...DRIER LOW LEVEL...AND EVENTUALLY MID LEVEL AIR WILL ADVECT SOUTHWARD WITH THE PASSAGE OF WEAK GREAT LAKES SHORT WAVE. SFC HIGH PRESSURE BUILDING SOUTHWARD BEHIND THE FRONT WILL PROVIDE NORTH WINDS TODAY...WITH THE SLIGHTLY GREATER SPEEDS APPROACHING 15 KNOTS EXPECTED AT KSBN DUE TO SOME INFLUENCE FROM LAKE MICHIGAN. COULD BE ENOUGH RESIDUAL LOW LEVEL MOISTURE FOR SCT CU DECK BASED AROUND 5K FT DURING THE AFTERNOON HOURS...AND VFR CONDITIONS SHOULD PREVAIL THROUGH && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM...MARSILI LONG TERM...LOGSDON AVIATION...MARSILI
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 10:35 AM EDT | Small Craft Advisory | IWX | 12 hr |
Nearby
Rip Current Statements in Indiana, 2011Rip Current Statements in Michigan, 2011Every rip current statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.